MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BIOSURE REGEN SCREW 5 X 20MM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. BIOSURE REGEN SCREW 5 X 20MM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Catalog Number 72204389
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/22/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).H3, h6: this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that, during a knee arthroscopy procedure, one (1) biosure regenesorb 5 x 20 mm screw fractured before the screw slid thought the tunnel.Surgery was completed with a biosure regenesorb 6 x 20 mm screw used in the originally drilled bone hole.A 5.0 mm cannulated femoral drill was used to prepare the insertion site.There was no surgical delay, and no further complications were reported.
 
Additional Manufacturer Narrative
H11: h2: additional information in b5 and corrected information in h6: health effect - impact code.
 
Event or Problem Description
It was reported that, during a knee arthroscopy procedure, one (1) biosure regenesorb 5 x 20 mm screw fractured before the screw slid thought the tunnel.The broken pieces were retrieved from the patient with an adson brown forceps and long straight kelly forceps.Surgery was completed with a biosure regenesorb 6 x 20 mm screw used in the originally drilled bone hole.A 5.0 mm cannulated femoral drill was used to prepare the insertion site.There was no surgical delay, and no further complications were reported.
 
Additional Manufacturer Narrative
H3, h6: the reported device was received for evaluation.A visual evaluation showed the device was returned in original packaging with the batch number of the complaint on the label.The anchor is fractured in its middle section.The fractured piece(s) were not returned.Bio debris is present.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the material specifications found that the storage requirements for the material are specified, and the material must comply with provided percentage composition specifications as measured by ash test.A definitive root cause for the reported issue could not be determined.Factors that could have contributed to the failure include procedural variance, or deviations from established protocols, increasing risks and leading to unintended consequences (application of unintended inappropriate or excessive force to the device).Based on this investigation, the need for corrective action is not indicated.

Brand Name
BIOSURE REGEN SCREW 5 X 20MM
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key21610124
Report Number1219602-2025-00566
Device Sequence Number18066072
Product Code MAI
UDI-Device Identifier00885554036572
UDI-Public885554036572
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K142948
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2026
Device Catalogue Number72204389
Device Lot Number51135966
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/22/2025
Supplement Date Received by Manufacturer03/18/2025
07/09/2025
Initial Report FDA Received Date03/14/2025
Supplement Report FDA Received Date04/08/2025
07/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age27 YR
Patient SexFemale
Patient Weight70 KG